Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 161, NWS Atlanta, GA

June 10, 2024Dodge County, Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2024, 2:36 PM EDT for Dodge County, Telfair County, Wheeler County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2024, 2:36 PM EDT (18:36 UTC)
Expired
Jun 10, 2024, 3:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, GA, Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:11 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-552 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS52 KFFC 101836
SVRFFC
GAC091-271-309-101915-
/O.NEW.KFFC.SV.W.0161.240610T1836Z-240610T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
236 PM EDT Mon Jun 10 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Dodge County in central Georgia...
  Central Telfair County in central Georgia...
  Southwestern Wheeler County in central Georgia...

* Until 315 PM EDT.

* At 235 PM EDT, a severe thunderstorm was located near Milan, or 12
  miles southwest of McRae, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McRae, Milan, Scotland, and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3192 8317 3206 8315 3206 8274 3182 8283
TIME...MOT...LOC 1835Z 277DEG 18KT 3196 8308 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
233 
WWUS52 KFFC 101854
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Mon Jun 10 2024

GAC091-101903-
/O.CAN.KFFC.SV.W.0161.000000T0000Z-240610T1915Z/
Dodge GA-
254 PM EDT Mon Jun 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3182 8283 3193 8310 3206 8302 3206 8274
TIME...MOT...LOC 1853Z 277DEG 18KT 3195 8297 

$$

GAC271-309-101915-
/O.CON.KFFC.SV.W.0161.000000T0000Z-240610T1915Z/
Telfair GA-Wheeler GA-
254 PM EDT Mon Jun 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL TELFAIR AND SOUTHWESTERN WHEELER COUNTIES...

At 253 PM EDT, a severe thunderstorm was located over Workmore, or 8
miles southwest of McRae, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McRae, Scotland, and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3182 8283 3193 8310 3206 8302 3206 8274
TIME...MOT...LOC 1853Z 277DEG 18KT 3195 8297 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:36 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 10, 1:36 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Peachtree City GA
136 PM EDT Mon Jun 10 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 319 AM EDT Mon Jun 10 2024

Weak frontal boundary will continue to push south across the CWA
this morning.

The front looks to currently be draped across central portions of
the CWA. A weak shortwave is also noted within the flow aloft, and
is likely helping to steepen lapse rates. Convection has picked up
in the last few hours, with a few strong storms. Getting some
indications of small hail within the storms, and with mid level lapse
rates averaging between 6-6.5 C/km, this trend will likely continue.
In addition, DCAPE across the southern portion of the forecast area
this morning is around 800 J/kg, and any strong storms that develop
will be gusty. An isolated severe thunderstorm is not out of the
question. The primary severe hazard will be damaging wind gusts. The
storms also contain frequent lighting. The front should continue to
move slowly south through the morning and scattered storms will be
possible until the boundary is south of the CWA. The front looks to
stall across very south GA or the Florida panhandle through the
remainder of the short term forecast period.

Behind this front, much drier dewpoints will settle across much of
north and central GA. Values in the lower to middle 50s will filter
southward today and remain in place through Tuesday. Temps right
around normal are anticipated for today and tomorrow.

NListemaa

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 319 AM EDT Mon Jun 10 2024

Tuesday Morning through Sunday Morning.

Models continue to struggle with the long term outlook, so this
discussion will remain overall broad to explore forecast challenges.
A broad upper level ridge will make flow weak across the Southeast
and into the GoM. Models are still attempting to resolve a weak gulf
surface low with the potential to transport significant moisture
northward. The track of the low itself will have major implications
in the amount of moisture that is brought northward. Run to run
model variability on max PWATs has ranged from around 2.0" to as
high as 2.75". Again, dependent on the track and strength of the
broad surface low. A secondary factor to consider is the potential
development of the Bermuda High. Recent model runs have strengthened
the high, both pushing the Gulf Low westward, but also driving
northwest flow into GA. This effectively dry wedges much of GA and
could have some major implications to moisture availability across a
large portion of the CWA. Should the wedge like pattern develop,
PoPs will be relegated to the far southern portions of the CWA if
not outside the CWA all together. However, given the uncertainty in
the Gulf Low development will likely maintain low PoPs much further
into Central and North GA than models currently resolve. CAPE and
shear values do not appear all too impressive for this time of the
year so severe weather looks to be unlikely for now.

Temperatures will generally increase as we move through the week,
with highs climbing from the mid 80s up into the mid 90s. Given the
potential moisture, this could be the steamiest conditions we've had
so far this year.

SM

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Mon Jun 10 2024

VFR through TAF period. Any SHRA concerns have cleared metro TAF
sites. Cloud cover should fade through afternoon and remain VFR.
SKC tonight into tomorrow. NW winds will pick up to 7-12 kts,
lighter overnight, 6-10 kts tomorrow afternoon from NW again.

//ATL Confidence...18Z Update...
High all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  86  62  89 /   0   0   0   0
Atlanta         63  86  64  89 /   0   0   0   0
Blairsville     54  79  56  82 /   0   0   0   0
Cartersville    57  84  58  89 /   0   0   0   0
Columbus        66  90  66  92 /   0   0   0  10
Gainesville     60  84  63  86 /   0   0   0   0
Macon           66  90  65  92 /  10   0   0  10
Rome            60  84  58  89 /   0   0   0   0
Peachtree City  60  86  61  90 /   0   0   0   0
Vidalia         70  91  70  92 /  40  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....SM
AVIATION...Lusk
Hazardous weather outlook, Jun 10, 4:56 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
456 AM EDT Mon Jun 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
456 AM EDT Mon Jun 10 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms are expected across central
portions of Georgia today. A few strong thunderstorms are
possible, with an isolated severe thunderstorm not out of the
question. The primary severe hazard will be damaging wind gusts.
However, hail and frequent lightning will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Additional isolated thunderstorms may develop in central Georgia
Thursday, Friday or Saturday. The threat for widespread severe
weather appears low through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 10, 2:19 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Jun 10 2024

GAZ109-110-101845-
Telfair GA-Dodge GA-
219 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of southeastern Dodge
and northwestern Telfair Counties through 245 PM EDT...

At 218 PM EDT, a strong thunderstorm was near Five Points, or 10
miles east of Abbeville, moving east at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Milan, Rhine, Chauncey, Jay Bird Springs, Five Points, Achord, and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3194 8321 3209 8325 3219 8301 3215 8299
      3215 8298 3195 8290
TIME...MOT...LOC 1818Z 249DEG 7KT 3204 8313

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 2:26 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Mon Jun 10 2024

GAZ111>113-101900-
Toombs GA-Wheeler GA-Montgomery GA-
226 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 300 PM
EDT...

At 226 PM EDT, a strong thunderstorm was near Jordan, or 7 miles
south of Mount Vernon, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, Rock Springs, Cedar
Crossing, Jordan, Charlotteville, and English Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and southeastern Georgia.

&&

LAT...LON 3196 8266 3214 8270 3224 8242 3197 8230
      3197 8248 3196 8250
TIME...MOT...LOC 1826Z 261DEG 16KT 3207 8260

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jun 9, 10:07 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 9, 11:05 PM EDTSpecial Weather StatementFFCHenry25 min
Jun 10, 1:30 AM EDTSpecial Weather StatementFFCFloyd, Paulding30 min
Jun 10, 2:55 AM EDTSpecial Weather StatementFFCClayton, Henry35 min
Jun 10, 2:58 AM EDTSpecial Weather StatementFFCBaldwin32 min
Jun 10, 3:08 AM EDTSpecial Weather StatementFFCWashington37 min
Jun 10, 3:24 AM EDTSpecial Weather StatementFFCHenry, Jasper36 min
Jun 10, 3:28 AM EDTSpecial Weather StatementFFCWashington32 min
Jun 10, 3:44 AM EDTSpecial Weather StatementFFCHeard31 min
Jun 10, 3:46 AM EDTSpecial Weather StatementFFCButts, Jasper29 min
Jun 10, 3:54 AM EDTSpecial Weather StatementFFCWashington36 min
Jun 10, 4:01 AM EDTSevere Thunderstorm WarningFFCBaldwin, Butts, Jasper, Jones, Putnam18 min
Jun 10, 4:03 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Washington27 min
Jun 10, 4:07 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup38 min
Jun 10, 4:27 AM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 10, 4:33 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson27 min
Jun 10, 4:44 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
Jun 10, 2:19 PM EDTSpecial Weather StatementFFCDodge26 min
Jun 10, 2:26 PM EDTSpecial Weather StatementFFCMontgomery34 min
Jun 10, 2:31 PM EDTSevere Thunderstorm WarningFFCCrisp44 min
Jun 10, 2:38 PM EDTSpecial Weather StatementFFCMacon37 min
Jun 10, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs47 min
Jun 10, 2:44 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach46 min
Jun 10, 3:14 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Pulaski46 min
Jun 10, 3:17 PM EDTSpecial Weather StatementFFCCrisp28 min
Jun 10, 3:26 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter30 min
Jun 10, 3:30 PM EDTSpecial Weather StatementFFCWilcox30 min
Jun 10, 3:47 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Wilcox28 min
Jun 10, 4:02 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler, Wilcox28 min
Jun 10, 4:12 PM EDTSpecial Weather StatementFFCDodge, Pulaski33 min
Jun 10, 4:23 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler52 min
Jun 10, 5:00 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler30 min
Jun 10, 5:22 PM EDTSpecial Weather StatementFFCTreutlen38 min
Jun 10, 5:26 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen34 min
Jun 10, 5:47 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jun 10, 6:03 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 10, 6:07 PM EDTSpecial Weather StatementFFCWilcox23 min
Jun 10, 6:13 PM EDTSpecial Weather StatementFFCDooly, Pulaski32 min
Jun 10, 6:16 PM EDTSpecial Weather StatementFFCEmanuel14 min
Jun 10, 6:31 PM EDTSpecial Weather StatementFFCEmanuel14 min
Jun 10, 6:42 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min
Jun 10, 7:08 PM EDTSpecial Weather StatementFFCBleckley, Laurens37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.